Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 9, 2025, 1:52 PM CDT for 8 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 10, 2025, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2025, 1:52 PM CDT (18:52 UTC)
- In effect from
- Mar 10, 2025, 1:00 PM CDT
- Expired
- Mar 10, 2025, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Hickory County, MO, Jasper County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS83 KSGF 091852 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 152 PM CDT Sun Mar 9 2025 KSZ073-097-101-MOZ066-077-088-100300- /O.NEW.KSGF.FW.W.0003.250310T1800Z-250311T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- 152 PM CDT Sun Mar 9 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM CDT Monday. * AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 088 Jasper, Fire Weather Zone 097 Crawford and Fire Weather Zone 101 Cherokee. * TIMING...From 1 PM to 7 PM CDT Monday. * WINDS...Southwest 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Up to 73. * LIGHTNING... * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
146 WWUS83 KSGF 100649 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 149 AM CDT Mon Mar 10 2025 MOZ055-056-067-068-078-101500- /O.EXA.KSGF.FW.W.0003.250310T1800Z-250311T0000Z/ Benton-Morgan-St. Clair-Hickory-Cedar- 149 AM CDT Mon Mar 10 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF SOUTHEAST KANSAS AND WEST-CENTRAL MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory and Fire Weather Zone 078 Cedar. * TIMING...From 1 PM this afternoon to 7 PM CDT this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to mid-70s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ066-077-088-101500- /O.CON.KSGF.FW.W.0003.250310T1800Z-250311T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper- 149 AM CDT Mon Mar 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF SOUTHEAST KANSAS AND WEST-CENTRAL MISSOURI... * AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 088 Jasper, Fire Weather Zone 097 Crawford and Fire Weather Zone 101 Cherokee. * TIMING...From 1 PM this afternoon to 7 PM CDT this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to mid-70s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
250 WWUS83 KSGF 102355 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 655 PM CDT Mon Mar 10 2025 KSZ073-097-101-MOZ055-056-066>068-077-078-088-110100- /O.EXP.KSGF.FW.W.0003.000000T0000Z-250311T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Barton-Cedar-Jasper- 655 PM CDT Mon Mar 10 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR PARTS OF WEST CENTRAL SOUTHWEST AND CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS... Relative humidity values should increase this evening and overnight and winds should diminish. While red flag conditions have diminished, conditions remain very dry and fires could develop easily. $$ Lindenberg
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 12:27 PM CDT, 1 hour 25 minutes earlier. Its key messages:
- A warming trend occurs today into the upcoming week as well above normal temperatures will occur across the area.
- Elevated fire weather conditions are expected to develop across the area Monday afternoon.
- Scattered rain chances (10-40%) will occur on Wednesday but not all locations will see rain. Additional rain chances will occur again late in the week but uncertainty remains with this system. There will also be some thunderstorm chances with these systems.
Area forecast discussion, Mar 9, 12:27 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1227 PM CDT Sun Mar 9 2025 .KEY MESSAGES... - A warming trend occurs today into the upcoming week as well above normal temperatures will occur across the area. - Elevated fire weather conditions are expected to develop across the area Monday afternoon. - Scattered rain chances (10-40%) will occur on Wednesday but not all locations will see rain. Additional rain chances will occur again late in the week but uncertainty remains with this system. There will also be some thunderstorm chances with these systems. && .SHORT TERM /THROUGH TONIGHT/... Issued at 355 AM CDT Sun Mar 9 2025 An upper level low is currently located southwest of the region across Texas early this morning. The low will move off to the east today remain south of the area. Some light rain showers have developed south of the area ahead of the low, but a dry air mass is in place across the area and the better lift is remaining south of the area closer to the low. Therefore, the rain is dissipating as it moves further north and this should continue to occur and no rain is expected to across the area with this system. Highs will warm into the lower 60s this afternoon. A dry air mass will remain in place across the area today, with afternoon humidity values dropping to around 20 to 30% this afternoon. A ridge of surface high pressure will be over the region today resulting in light winds occurring across the area today. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 355 AM CDT Sun Mar 9 2025 An upper level ridge will move over the region on Monday and remain over the area through much of the week. A warm air mass will advect into the region on Monday as highs warm into the lower to middle 70s. A dry air mass will remain over the area and afternoon humidity values will drop to around 20 to 30% Monday afternoon. The pressure gradient will start to increase across the area from northwest to southeast, allowing gusty southwesterly winds to develop across the area Monday afternoon with gust up to around 25mph at times. The strongest winds should be along and northwest of I-44 where the tighter pressure gradient will be in place. Winds look to remain below Red Flag thresholds, but elevated to locally significant fire weather conditions are expected to develop Monday afternoon as the gusty winds combine with the warm and dry air mass. A warm and dry air mass will remain over the region again on Tuesday as highs again warm into the low to middle 70s with afternoon humidity values again in the 20 to 30% range. Winds will be a little weaker on Tuesday, but there still may be enough of a breeze when combined with the dry and warm air mass for some locally elevated fire conditions to develop again on Tuesday afternoon. An upper level trough will move east across the southern Plains on Wednesday and off to the east Wednesday night into Thursday. The trough will not have much impact on Temperatures as highs will warm into the 70s again on Wednesday. Some difference still remain between the models on the exact track of the system, and overall the models are trending a little further south with the track with the 00Z model run0. Scattered showers and maybe a few storms will be possible across the area if the trough tracks further to the north, but the further southern tracks would result in much of the area remaining dry. Moisture will start to return to the north ahead of the trough, but just how far will be dependent on the exact track. A cap may also remain in place even with a further northern track, so overall not expecting a widespread rain across the area even with the more northern tracks, but with the trending southern track many locations will likely remain dry across the area with this system. Currently the best chances (20-40%) are across portions of south central Missouri. The ridge and a well above normal air mass will remain in place across the region on Thursday and Friday. The ensemble models members continue to show highs warming well into the 70s both days as there is only a five degree differences between the 25th and 75th percentiles for highs both days. There is some potential for some locations to even approach the 80 degree mark on Thursday an Friday. Models continue to show another upper level trough pushing onto the western CONUS and moving east towards the region late in the week. There will be some rain and thunderstorm chances with this system, but the models continue to differ on the track, timing, and structure of the system, leading to great uncertainty with the details and timing. We'll continue to monitor trends with this system, so check back with future forecast updates as we get closer to this time period. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1222 PM CDT Sun Mar 9 2025 VFR conditions through the period. Light winds less than 5 kts begin to slowly increase after 6Z, becoming out of the southwest. Clear skies. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Nelson
Hazardous weather outlook, Mar 9, 1:59 AM CST, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 159 AM CST Sun Mar 9 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 159 AM CST Sun Mar 9 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevate fire weather conditions are expected to develop across the area on Monday and across portions of the area again on Tuesday. There are low chances for a few thunderstorms during the middle of the week and again late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.